MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3JADIJJ
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during use on a patient, the 980 ventilator entered into backup ventilation (buv).The patient was transferred to an alternate ventilator with no injury.
 
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3.The device has been received and is under evaluation.A review of the ventilator logs confirm the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section h6 evaluation codes were updated due to device evaluation and and analysis of returned parts method code (annex b) remove b21 and add b01 result code (annex c) remove c21 and add c13 and c07 conclusion code (annex d) remove d16 and add d02 component code (annex g) remove g07003 and add g07001 h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported during use on a patient, the 980 ventilator entered into backup ventilation (buv).The device was available for evaluation.A review of the logs confirmed that the ventilator entered mix buv.The service personnel (sp) inspected the ventilator and found a mix subsystem failure code during power on self test (post) and replaced the mix controller printed circuit board assembly (pcba).Subsequent testing failures resulted in the sp replacing the inspiratory flow module assembly.The ventilator passed all calibrations and tests per manufacturers specification at the time of service.One mix controller pcba was returned to medtronic for analysis.Visual inspection showed no anomalies.The mix controller pcba was attached to failure investigation test ventilator for analysis.The ventilator was powered up, failed extended self test (est) with zero offset/ unable to build accumulator pressure message confirming the pcba to be faulty.Upon further analysis found components u35 and rn9 on mix controller pcba were faulty.One inspiratory flow module assembly was returned to medtronic for analysis.Visual inspection showed no anomalies.The inspiratory flow module assembly was attached to the failure investigation test ventilator for analysis.The ventilator was powered up and upon start up an audible leak could be heard coming, determining inspiratory flow module assembly faulty.The cause of the reported event which the unit entered buv was isolated to a faulty mix controller pcba and inspiratory flow module assembly.The event is included in data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23044559
Report Number8020893-2025-00216
Device Sequence Number18559081
Product Code CBK
UDI-Device Identifier10884521172531
UDI-Public(01)10884521172531(11)210216
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3JADIJJ
Device Catalogue Number980X3JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown